Alert archive / Florida / Special Weather Statements in 2023

Special Weather Statement, NWS Tallahassee, FL

June 19, 2023Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 19, 2023, 3:21 PM CDT for Walton County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2023, 3:21 PM CDT (20:21 UTC)
Expired
Jun 19, 2023, 3:45 PM CDT
In force
24 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1304 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS82 KTAE 192021
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Mon Jun 19 2023
 
FLZ008-108-192045-
Central Walton FL-South Walton FL-
321 PM CDT Mon Jun 19 2023

...A strong thunderstorm will impact portions of south central Walton
County through 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Beach, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Santa Rosa Beach, Port Washington, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3040 8623 3042 8627 3043 8625 3038 8617
      3038 8612 3039 8611 3042 8614 3043 8612
      3043 8615 3046 8616 3047 8620 3047 8613
      3049 8599 3027 8602 3032 8627 3040 8627
TIME...MOT...LOC 2021Z 274DEG 24KT 3037 8620 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:51 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 19, 2:51 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
351 PM EDT Mon Jun 19 2023

...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, AVIATION,
MARINE, FIRE WEATHER, HYDROLOGY...

.SYNOPSIS...
Issued at 351 PM EDT Mon Jun 19 2023

An upper low will move south into the Tennessee Valley region on
Tuesday and then meander around through Friday. Severe
thunderstorm risk over the forecast area will diminish by
Wednesday, but rounds of heavy rain under the cyclonic flow
pattern will continue until about Friday. The upper low will open
up into a trough this weekend. The trough may move east slightly
this weekend, possibly giving higher pressure to the west an
opportunity to slowly nudge into the region.

&&

.NEAR TERM...
(Through Tuesday)
Issued at 351 PM EDT Mon Jun 19 2023

Deep moisture is present over the area right now. The 12z TAE
balloon sounding observed a Precipitable Water (PW) value of just
over 2 inches.

There is a weak front moving south through central Alabama right
now, and it may bring a renewed round of convection late this
evening and overnight, particularly over our Florida and far South
Georgia counties.

A temporary reprieve in the wet weather is expected on Tuesday
morning, particularly for locations along and north of the I-10
corridor. Through Tuesday afternoon, the upper low over Kentucky
will settle south to near Chattanooga. This will help some of the
drier mid- level air currently over northern Alabama to work
south on Tuesday morning. Most convection will push south into the
Gulf and far SE Big Bend, presenting a lull in activity for most
of the service area on Tuesday morning.

The low-level air mass will still be moist, so June insolation
and cyclonic flow aloft will support convective elements bubbling
up on Tue afternoon, with the greatest coverage east of the
Apalachicola and Chattahoochee Rivers.

&&

.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 351 PM EDT Mon Jun 19 2023

The upper low over the Ohio Valley today will be positioned further
south over northern Alabama and Georgia by Tuesday night. By
Wednesday night, it will have drifted back north over Tennessee. A
surface low will be positioned over Alabama for much of this time
with moist onshore flow pulling in plenty of moisture from the Gulf
of Mexico. Widespread showers and thunderstorms are once again
expected. However, the threat for severe storms will be lower than
recent days. That said, WPC has the entire area under a Slight Risk
for Excessive Rain (level 2 out of 4). With the ground saturated
from all of the recent rain, it will not take much to result in
flooding.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 351 PM EDT Mon Jun 19 2023

The pesky upper low will gradually lift north early in the period,
but a long wave trough will continue to extend into our area into
the weekend. The heat ridge that has been plaguing Texas and
Louisiana with extreme heat will finally nose slightly eastward on
Sunday and next Monday. This will only slightly reduce PoPs from
around 90 through Friday to 60-70 for Sunday and Monday. All in all,
the unsettled weather will persist for the foreseeable future.

&&

.AVIATION...
(18Z TAFS)
Issued at 351 PM EDT Mon Jun 19 2023

Small clusters of convection are currently moving across the tri-
state area and will affect all terminals with a mix of thunder and
leftover showers through this afternoon. A lull in convection is
possible early this evening. Then another round of thunder is
possible for ECP, TLH, and VLD late this evening and overnight.
ABY and DHN might be too far north for additional thunder tonight,
but IFR ceilings are likely to develop at those two terminals in
the hours around sunrise.

Tuesday morning will feature much more favorable weather. No
thunder is expected through the morning. Locations with IFR cigs
at sunrise will see clouds lifting and scattering through the
morning.

&&

.MARINE...
Issued at 351 PM EDT Mon Jun 19 2023

A prolonged period of cautionary winds, generally out of the
southwest, will persist into Thursday. Wind speeds will decrease
for the weekend. Numerous thunderstorms will continue, potentially
warranting the issuance of special marine warnings.

&&

.FIRE WEATHER...
Issued at 351 PM EDT Mon Jun 19 2023

Near-daily rounds of wetting rains will continue this work week.
The uncommonly wet pattern will ease this weekend into a more
normal level of summer thunder and rain.

&&

.HYDROLOGY...
Issued at 351 PM EDT Mon Jun 19 2023

With periods of heavy rainfall possible nearly every day this week,
it should come as no surprise that our flood risk is elevated. Over
the next week, we are forecasting 3-4 inches of additional rainfall
north of I-10 and 5 to 7 inches to the south. Flash flooding will be
possible in poor drainage areas and the Weather Prediction Center
has us in a slight risk for excessive rainfall today, Wednesday and
Thursday, and a marginal risk Tuesday and Friday. Area rivers will
likely rise through the week from current bankfull conditions. The
Ochlockonee River near Concord is already forecast to reach flood
stage on Monday evening. The Aucilla River at Lamont is forecast to
crest at flood stage Tuesday night. These crest stages may increase
in later forecasts.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   71  89  71  84 /  80  60  50 100
Panama City   74  87  74  85 /  70  30  70  90
Dothan        69  88  69  83 /  50  40  50  90
Albany        69  86  69  83 /  60  50  50  90
Valdosta      69  87  70  84 /  80  70  50 100
Cross City    70  86  71  84 /  90  70  80  90
Apalachicola  75  86  74  83 /  80  40  80  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Wool
LONG TERM....Wool
AVIATION...Haner
MARINE...Wool
FIRE WEATHER...Haner
HYDROLOGY...Wool

In the hours before

Local storm report, Jun 19, 12:22 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
122 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Tstm Wnd Dmg     1 NE Nashville          31.21N 83.24W
06/19/2023                   Berrien            GA   911 Call Center

            Corrects previous tstm wnd dmg report from 1
            NE Nashville. Trees over powerlines. Time
            estimated by radar.

&&

JM
Local storm report, Jun 19, 12:47 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
147 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Tstm Wnd Dmg     2 N Monticello          30.57N 83.87W
06/19/2023                   Jefferson          FL   Emergency Mngr

            Tree go through a modular home north of
            Monticello, FL. Time estimated by radar.

&&

JM
Local storm report, Jun 19, 1:05 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
205 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     Tstm Wnd Dmg     Monticello              30.55N 83.87W
06/19/2023                   Jefferson          FL   Emergency Mngr

            Tree down on house on Waukeenah St in
            Moneticello. Time estimated by radar.

&&

JM
Local storm report, Jun 19, 2:34 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
334 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     Apalachicola Airport    29.73N 85.02W
06/19/2023  M40 MPH          Franklin           FL   Mesonet

            35kt gust measured at Apalachicola Airport
            weatherflow station.

0326 PM     Non-Tstm Wnd Gst Shell Point             30.06N 84.29W
06/19/2023  M41 MPH          Wakulla            FL   Mesonet

            Weatherstem measured wind gust of 41mph at
            Shellpoint Beach.

&&
Local storm report, Jun 19, 3:15 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
415 PM EDT Mon Jun 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Tstm Wnd Gst     2 ENE Saint George Isla 29.67N 84.83W
06/19/2023  M44 MPH          Franklin           FL   Mesonet

            Ambient weather station measured 44 mph wind
            gust on St. George Island.

&&

JM
Special weather statement, Jun 19, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Mon Jun 19 2023

FLZ008-108-192045-
Central Walton FL-South Walton FL-
321 PM CDT Mon Jun 19 2023

...A strong thunderstorm will impact portions of south central Walton
County through 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Beach, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Santa Rosa Beach, Port Washington, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3040 8623 3042 8627 3043 8625 3038 8617
      3038 8612 3039 8611 3042 8614 3043 8612
      3043 8615 3046 8616 3047 8620 3047 8613
      3049 8599 3027 8602 3032 8627 3040 8627
TIME...MOT...LOC 2021Z 274DEG 24KT 3037 8620

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:19 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton4 days
Jun 19, 6:22 AM CDTSpecial Weather StatementTAEWalton23 min
Jun 19, 6:25 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington65 min
Jun 19, 6:33 AM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington42 min
Jun 19, 7:16 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington44 min
Jun 19, 7:17 AM CDTSevere Thunderstorm WarningTAEJackson58 min
Jun 19, 8:02 AM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Liberty, Wakulla58 min
Jun 19, 8:57 AM CDTSevere Thunderstorm WarningTAEJefferson, Madison63 min
Jun 19, 9:00 AM CDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington3 hr
Jun 19, 9:05 AM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla25 min
Jun 19, 10:28 AM CDTSpecial Marine WarningTAE2 hr
Jun 19, 10:30 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington60 min
Jun 19, 10:57 AM CDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla48 min
Jun 19, 11:02 AM CDTTornado WarningTAEWalton58 min
Jun 19, 11:12 AM CDTSevere Thunderstorm WarningTAEJackson27 min
Jun 19, 11:13 AM CDTSpecial Marine WarningTAE62 min
Jun 19, 11:33 AM CDTFlash Flood WarningTAEWalton105 min
Jun 19, 11:39 AM CDTRiver Flood WarningTAEGadsden, Leon67 hr
Jun 19, 11:39 AM CDTSpecial Marine WarningTAE96 min
Jun 19, 11:52 AM CDTSpecial Marine WarningTAE113 min
Jun 19, 12:07 PM CDTSpecial Marine WarningTAE2 hr
Jun 19, 1:17 PM CDTSpecial Marine WarningTAE3 hr
Jun 19, 1:33 PM CDTTornado WarningTAEFranklin, Gulf57 min
Jun 19, 1:34 PM CDTSpecial Marine WarningTAE35 min
Jun 19, 1:53 PM CDTAreal Flood AdvisoryTAEBay112 min
Jun 19, 2:27 PM CDTSpecial Marine WarningTAE2 hr
Jun 19, 2:41 PM CDTSpecial Marine WarningTAE3 hr
Jun 19, 3:59 PM CDTSpecial Weather StatementTAEWashington31 min
Jun 19, 4:52 AM CDTSpecial Weather StatementTAERandolph, Terrell38 min
Jun 19, 6:15 AM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more45 min
Jun 19, 7:00 AM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Colquitt, Dougherty, Early, Lee and 5 more60 min
Jun 19, 7:57 AM CDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth78 min
Jun 19, 8:11 AM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Decatur, Grady and 4 more64 min
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Brooks, Cook, Irwin, Lanier and 2 more55 min
Jun 19, 9:27 AM CDTSevere Thunderstorm WarningTAELanier, Lowndes13 min
Jun 19, 1:24 AM CDTSpecial Weather StatementTAECoffee36 min
Jun 19, 5:12 AM CDTSevere Thunderstorm WarningTAECoffee, Dale48 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston48 min
Jun 19, 11:18 AM CDTSpecial Weather StatementTAECoffee, Dale42 min

Nearby

Special Weather Statements in Florida, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.